Posted 3/24/2015 3:01 PM (GMT -7)
Im new to this forum. I decided to post my situation in hopes that someone reading this might offer some amount of logic greater than my own.
On Feb 11th or so I visited my doctor because I had a swollen lymphnode under my neck. He gave me some antibiotics, amoxcicillin and it went away. While I was there, we noticed that my BP was really high 195/113. Im 42, 6 ft and weigh about 249. So I am a little out of shape. She put me on amlodipine to see if that would bring my BP down and try and begin to address it.
Well on Approx Feb 20th, I was at the theater watching a movie and my chest was feeling kinda tight. it was Uncomfortable to the point that I began adjusting my sitting position to maybe alleviate the discomfort. I had felt this tightness on and off before when I was seated for about a month on and off, but since it felt better when I adjusted at times, I dismissed it as maybe a chest muscle pull. I got out of my seat and decided to walk to the restroom to see if it would go away. about the time I got there, My heart started racing. First time this had ever happened to me and it reached around 170 bpm would be my guess. It showed no signs of slowing so I immediately called the Ambulance. When it arrived, it was just around 145 bpm. Once I got to the hospital, My EKG looked ok, it showed nothing abnormal.
They also did my blood work and everything looked ok. Nothing remarkable. Except my potassium was slightly low by like 1/10 th of a point and my total Chloresteral was around 183. They did do a a nuclear stress test which came back fine and so did the chest xrays. The blood work showed no signs of a heart attack and under stress , my heart showed good oxygen distribution.
A day or two later, they released me and put me on 50 mg metroplol 2x a day, losartan 50mg 2x a day and 1 mg of lorazapam every 6 hours as needed.
This is where things get muddy for me.
I just done understand what is going on from here. My diagnoses was simply a palpitation. Possible mycardial whatever.....
They put me on the metroplol which kinda hurt my chest so I reduced it over time down to 12.5mg twice a day. It helped and I felt better. My bp has finally gotten to a decent point which I knew was important. And since I had never taken much medication, my doctor told me to take lorazepam, twice a day for a total of 2mg. That was a total stupid thing to do because I was unaware of the dangers of stopping that stuff cold turkey and of its drug addidctive characteristics and so when I tried not to take it because I don't like taking all this medication, my bp shot to the 200's and a rush back to the ER. It was me who after reading online discovered that the reason it shot up was the Lorazepam. So now I take it like clock work twice a day and now have to figure how to get off this ridiculous drug. I feel like it might take forever.
Im not even sure why Im taking metroplol tartrate at all. Does the 25mg total a day actually help me? I feel some discomfort iin my chest most of the time but nothing like it was when it was 50mg, twice a day. What would happen if I stopped taking the metroplol at 12.5mg twice a day? would it hurt me? I have no idea.
They tried to get me off lorazepam by getting me on citalopram 20mg x 2 a day and then ween me off lorazepam but after only two pills of that stuff, my body was having awful side effects. So I stopped it.
Im a diabetic and I usually do a nice job of watching what I eat, but lately I have been so discouraged that I havnt done well with that. I get flutters in my chest which scare me. I had one earlier today. I have even notice that I have been feeling very full after meals lately and so I went to my doctor today and had them draw blood for a ltf test to see if my liver or gall bladder or something is swollen. I feel pressure under my rib cage, especially after meals. I don't know it its a problem, the food im eating, some drug or and actual heart issue. Im totally confused on what I should do.
I have spent the last couple weeks feeling very beaten, as if at any time my heart will just stop. What do the flutters mean? what really does the nuclear stress test mean if its clear? I never have gotten a solid answer on that one. Do I really need the lorazepam or the Mettroplol and can I get off of them? Will diet and excersise really help me at this point? Or am I basically screwed and its just a matter of luck and drugs? Lets not even mention the 15k of doctor bills I now have to deal with.
My heart goes out to everyone experiencing what I have been through lately or anything worse. Its scarey and I really can understand your fears. Maybe someone out there can offer some insight to someone like me. I admit that I am scared. Bless you all.......
Post Edited (warbishop) : 3/24/2015 4:11:24 PM (GMT-6)